Psycho-Babble Medication Thread 695794

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

SO FED UP W/ ADs !!!

Posted by corafree on October 18, 2006, at 13:21:35

I'm on Effexor-XR again at 150mg and already I feel the need for an increase.

I must need to have these drugs pumped into me constantly/consistently, or any little lapse or gap, in their 'window of effectiveness' throws me into a very deep depression, a much much deeper depression, than I am 'ever in'...when I don't take one at all!

May d.c. again!!!

grr, cf

 

Re: SO FED UP W/ ADs !!! corafree

Posted by Phillipa on October 18, 2006, at 14:02:24

In reply to SO FED UP W/ ADs !!!, posted by corafree on October 18, 2006, at 13:21:35

You mean it really works for you? And it's not the first time. So where is that theory about taking a med and it now working the second time? Love Phillipa

 

Re: SO FED UP W/ ADs !!! Phillipa

Posted by corafree on October 18, 2006, at 14:27:22

In reply to Re: SO FED UP W/ ADs !!! corafree, posted by Phillipa on October 18, 2006, at 14:02:24

I've had Effexor-XR effect/affect(someone pls tell me which is correct grammar) has worked and hasn't worked for me in past, prob' 4-5 times.

I think our body's chemical makeup, is effects/affects(?) how an AD will work in us. That's my only hypothesis. Like women and menstrual periods fluctuating re: time changes, different stressors; factors that change our chemical makeups. They seem to change the way an AD will or will not work, in me. My 'therapeutic window' must be small.

And, I know 'I pee out' a lot of Effexor-XR and I pee a lot. (U can smell it! Gross!)

I'm taking 150mg XR in a.m., but by bedtime and especially upon awakening I am soooo depressed I don't want to get out of bed!

I really think the dang thing needs to be taken twice a day. Prob' another 150 in p.m.

And there's another drawback in taking an AD for me, .. my libido flys directly out the window! That su*ks big time.

Sooo, do I take a big dose of an AD or do I try and get along w/o an AD at all.(?)

Might Luvox work the same for you?

I've been off and on all classes of ADs for 30yrs. Maybe 'I'm nonresponsive or have built a tolerance to ADs'. If that's the case, why fill my body with them? I dunno. It's a toss up!?

I do believe one thing ... ADs do lead to suicidal ideation in me. W/o one, I don't get nearly as much suicidal ideation.

Love, cf

 

pedantic, then serious corafree

Posted by zeugma on October 18, 2006, at 18:44:30

In reply to Re: SO FED UP W/ ADs !!! Phillipa, posted by corafree on October 18, 2006, at 14:27:22

affects= influences (used as verb). Can also be a plural noun referring to the emotional states of (1 or more) individuals. effects
= results of a causative factor. you are not the only one to get flustered by these words-I had botched the use
of the derivatives 'afferent' and 'efferent', which are near-homophonic antonyms.

did desipramine or other TCA cause the same objectionable side effects?

-z


 

Re: pedantic, then serious zeugma

Posted by corafree on October 18, 2006, at 18:59:03

In reply to pedantic, then serious corafree, posted by zeugma on October 18, 2006, at 18:44:30

Tks much Zeugma.

I was on a tiny dose of norpramin for a while and it was just 'okay', no big relief feeling, just 'okay'.

Tho', don't recall feeling need for increasing dosage. I stabilized out on that tiny dose and quit ADs altogether. Then I began taking Lyrica and was feeling even better. But suddenly life took a big slam in my face and I needed the big E again.

Someone has thrown Celexa or Lexapro at me, as suggestions, another class.

RU on a stable tricyclic stand-alone or do you have this same 'rapid need for more and more'?

tksagain, cf

 

Re: pedantic, then serious corafree

Posted by zeugma on October 18, 2006, at 19:34:44

In reply to Re: pedantic, then serious zeugma, posted by corafree on October 18, 2006, at 18:59:03

hi, cf.

i am on pamelor (nortriptyline)= stable dose of 100 mg. I also take buspar 30 mg, Provigil 300 mg, and klonopin 1 mg.

The TCA's seem to have therapeutic windows above which diminishing returns appear. In 3 years I have increased the nortriptyline only once, from 75 to 100 mg, after starting Provigil and experiencing some insomnia and other sleep problems. The nortrip is definitely the antidepressant in the bunch- I have had no luck with trying substitutes for an antidepressant effect.

What I've heard about low dose norpramin (and nortriptyline) is that it works pretty quickly for antipanic effect, and for IBS, as well as attentional problems/ADHD (I felt all three within a week of starting nortrip, without a positive effect on mood). It did make me irritable at low doses (thankfully without aggravating the BS).

-z

 

Re: pedantic, then serious

Posted by corafree on October 21, 2006, at 1:42:27

In reply to Re: pedantic, then serious corafree, posted by zeugma on October 18, 2006, at 19:34:44

I tried increase the very low dose of Norpamin and had bad side effects, .. think that's when I quit it actually. What were they? I can't recall. Just remember were intolerable.

I don't believe I've ever been on Pamelor.

cf

 

Re: pedantic, then serious corafree

Posted by zeugma on October 23, 2006, at 4:44:04

In reply to Re: pedantic, then serious, posted by corafree on October 21, 2006, at 1:42:27

unfortunately, if Norpramin didn't work for you at other than low doses, Pamelor likely wouldn't either. But low doses of these TCA's can be effective combined with SSRI's or Effexor. It's something to think about.

-z

 

Re: pedantic, then serious zeugma

Posted by corafree on October 23, 2006, at 13:17:39

In reply to Re: pedantic, then serious corafree, posted by zeugma on October 23, 2006, at 4:44:04

I'll talk to my P about that Z.

tks, cf


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.